MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC PEDIATRIC DUAL 9FT CD; RETURN ELECTRODE PEDIATRIC

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC PEDIATRIC DUAL 9FT CD; RETURN ELECTRODE PEDIATRIC
Model Number 0865C
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during external genital procedure, the surgical field was a tightly defining area to be operated.Two burn-like lesions were discovered when removing of the fields.It were similar in size and shape to the tip of the electric scalpel, under the fields, at a length from the operating site, on the inner side of the thigh and the iliac wing.The lesions were covered by skin glue.Estimated burn grade 2 superficial.The lesions will be scarred, which may produce skin marks.
 
Additional Manufacturer Narrative
(b)(4).Additional information provided: other competitive product: erbe medical electric scalpel.Vio 3 4 sorties: bi, mono, mf, mf-u identifie: 8.Reference: (b)(4).Lot number: 11502281.Other competitive product: (b)(4) intco industries co ltd.Electric scalpel (electrode/handle).Disposable electrosurgical pencil.Controle graphique.Reference: (b)(4).Lot number: 16679.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: will the device be returning for analysis? are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to (b)(4).What medical intervention was used to treat the burn? (such as salve or stitches) besides the burn, did the patient experience any adverse consequence due to the issue? what is the current status of the patient? how was the patient positioned? how was the room set up to include patient set up and where was the pad in relation to the patient? does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? where was the return electrode placed? how close was the return electrode to the surgical site? was the burn located under the return electrode? where is the burn located? are the burns close by each other or far apart? where was the electrode pencil placed when not in use? was a holster used for the electrode pencil?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6-13-2022.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/9/2022.Photo analysis: this is an analysis of a set of images submitted to ethicon endo-surgery for evaluation.Image: this one photo looks like from a toddle, showing two separate skin lesions located at the right iliac wing and inner side of the right thigh.Both lesions appear as redness.The top one is dry with no skin swollen or blister visible while the lesion in the inner thigh is wet with blister.The skin lesions is likely first to second degree of burn injury.Since the size and shape of the skin burn appear to be consistent with tip of electric scalpel used in the procedure, the likely cause of the burn injury is due to user handling.As part of the ethicon endo information surgery quality process all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: are there any photos of the burn that you could share with us in regards to the burn? yes.What medical intervention was used to treat the burn? (such as salve or stitches) surgical glue.Besides the burn, did the patient experience any adverse consequence due to the issue? no.What is the current status of the patient? cured.How was the patient positioned? on the back.How was the room set up to include patient set up and where was the pad in relation to the patient? unk.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? unk.Where was the return electrode placed? sacred position.How close was the return electrode to the surgical site? surgical site pubis, 1 year old child.10, 20 cm ? was the burn located under the return electrode? no.Where is the burn located? are the burns close by each other or far apart? 2 burns.Where was the electrode pencil placed when not in use? unk.Was a holster used for the electrode pencil? unk.How was the room set up to include patient set up and where was the pad in relation to the patient?room set up as usual.The position is no longer known precisely, probably lumbar or posterior thigh.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? no.The surgeon does not think.Where was the return electrode placed? put down on the field, as usual.Was a holster used for the electrode pencil? no.Upon review of the additional information the surgeon has indicated that the device did not contribute or cause the complications and that there was no deficiency with the 0865c used in the procedure.Based on available evidence the issue may have resulted in user handling of the hand held device that is not ethicon related.This file is no longer a us fda serious injury file.

Brand Name
RTN ELEC PEDIATRIC DUAL 9FT CD
Common Device Name
RETURN ELECTRODE PEDIATRIC
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
orla o'mahony
11506 south state street
draper 84020
MDR Report Key14345325
Report Number1721194-2022-00033
Device Sequence Number12316592
Product Code GEI
UDI-Device Identifier10614559102770
UDI-Public10614559102770
Combination Product (Y/N)N
PMA/510(K) Number
K071080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number0865C
Device Catalogue Number0865C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer05/23/2022
06/08/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/09/2022
06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexUnknown